Sunday, December 4, 2022

Advil Cold And Sinus Recommended Dosage

What Other Drugs Could Interact With This Medication

60 Second Product Review, Advil Cold & Sinus

There may be an interaction between ibuprofen – pseudoephedrine and any of the following:

  • acetazolamide
  • alpha-blockers
  • aminoglycoside antibiotics
  • amphetamines
  • angiotensin-converting enzyme inhibitors
  • angiotensin receptor blockers
  • anticoagulants
  • antipsychotics
  • atomoxetine
  • “azole” antifungals
  • beta-adrenergic blockers
  • bimatoprost
  • calcium channel blockers
  • cannabis
  • corticosteroids
  • cyclosporine
  • deferasirox
  • diabetes medications
  • digoxin
  • diuretics
  • dorzolamide
  • ergot alkaloids
  • fast-acting bronchodilators
  • fentanyl
  • glucosamine
  • herbs that may increase the risk of bleeding
  • imatinib
  • long-acting bronchodilators
  • lumacaftor and ivacaftor
  • MAO inhibitors
  • methotrexate
  • other NSAIDs
  • pemetrexed
  • quinolone antibiotics
  • selective serotonin reuptake inhibitors
  • serotonin-norepinephrine reuptake inhibitors
  • sodium phosphates
  • theophyllines
  • thyroid replacements
  • ticagrelor
  • topiramate
  • tricyclic antidepressants

If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

  • stop taking one of the medications,
  • change one of the medications to another,
  • change how you are taking one or both of the medications, or
  • leave everything as is.

An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

Heart Attack And Stroke

  • Risk factors: History of heart problems | Taking high doses of ibuprofen/pseudoephedrine | Taking ibuprofen/pseudoephedrine for a long time | History of or planned heart surgery

Since ibuprofen/pseudoephedrine contains ibuprofen , it can raise your risk of blood clots, which can cause a heart attack or stroke. Try to take the lowest dose for the shortest time. If you have heart problems, talk to your healthcare provider before starting this medication. Don’t take ibuprofen/pseudoephedrine if you had, or will have, heart surgery. Call 911 or seek immediate help if you experience chest pain, shortness of breath, weakness on one side of your body, or trouble speaking or walking.

Can You Take Ibuprofen With An Advil Cold

An overdose of ibuprofen can damage your stomach or intestines. Take Advil Cold & Sinus with food or milk to lessen stomach upset. Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days.

Tylenol sinus congestion and pain contains phenylephrine, which is thought to be safe while breastfeeding since it does not reduce the milk supply.

Also Check: Prescription Nasal Spray For Sinus Infection

What Happens If I Miss A Dose

As ibuprofen and pseudoephedrine are used when they are needed, you may not be on a schedule of doses. If you are on a schedule of doses, use the doses that stopped using it as soon as you remember. Skip the dose that ceased to use if it is almost time for the next dose. Do not use more medicine to achieve the dose that stopped using.

How Should I Use This Medication

Advil Cold &  Sinus Liqui

The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

For the children’s suspension, the dose depends on the child’s age and weight and is given every 6 hours as needed. Do not give more than 4 doses a day unless recommended by your doctor. Use an oral syringe or medication cup to measure each dose of the suspension, as it gives a more accurate measurement than household teaspoons. Shake the suspension well before measuring a dose.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the one listed here, do not change the way that you are taking the medication without consulting your doctor.

It is important to take this medication exactly as recommended by your doctor or pharmacist. If you are taking this medication regularly and you miss a dose, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Don’t Miss: Wisdom Teeth Sinus Pain Relief

What Are The Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • a skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

  • diarrhea, constipation
  • sleep problems or
  • flushing .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What Is The Maximum Amount Of Ibuprofen In A Day

Advil can be taken by adults and children aged 12 years and over.

For adults and children aged 12 years and above, Advil Tablets/Liquid Capsules/Rapid Release Tablets include an equivalent of 200 mg of ibuprofen. For these products, it is recommended to take 1 to 2 tablets or capsules, swallowed whole with water. If necessary, repeat dose every 4-6 hours. Do not exceed 6 tablets or liquid capsules in 24 hours. For Advil 12 Hour Extended Release tablets, it is recommended to take 1 tablet swallowed whole with water. Do not split, crush or chew. If necessary, repeat dose after 12 hours. Do not exceed 2 tablets in 24 hours.

Advil products for children under 12 years have different recommended doses and maximum limits per day depending on the age and weight of the child. Please refer to the specific Advil Childrenâs product to determine the appropriate dosing for your child.

You May Like: Where Does Sinus Cancer Spread To

How To Use This Medication

This medication is typically used every 6 hours. However, your doctor or pharmacist may have suggested a different schedule that is more appropriate for you. Generally, it is used only as needed.

Important: Follow the instructions on the label. Do not use more of this product, or more often, than prescribed. It is not advisable to chew or crush this medication since it has an unpleasant taste.

This medication may irritate the stomach, and should be taken with food. It is best to avoid coffee, spicy food or alcohol.

How Should This Medicine Be Used

Advil Cold & Sinus (1994 Commercial)

Pseudoephedrine comes as a regular tablet, a 12-hour extended-release tablet, a 24-hour extended-release tablet, and a solution to be taken by mouth. The regular tablets and liquid are usually taken every 4 to 6 hours. The 12-hour extended-release tablets usually are taken every 12 hours, and you should not take more than two doses in a 24-hour period. The 24-hour extended-release tablets usually are taken once a day, and you should not take more than one dose in a 24-hour period. To help prevent trouble sleeping, take the last dose of the day several hours before bedtime. Follow the directions on the package label or on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take pseudoephedrine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor or directed on the label.

Pseudoephedrine comes alone and in combination with other medications. Ask your doctor or pharmacist for advice on which product is best for your symptoms. Check nonprescription cough and cold product labels carefully before using 2 or more products at the same time. These products may contain the same active ingredient and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.

If your symptoms do not get better within 7 days or if you have a fever, stop taking pseudoephedrine and call your doctor.

You May Like: Aleve D Sinus And Headache Discontinued

Advil Sinus Congestion & Pain Interactions:

Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, other pain relievers, nasal decongestants, or phenylephrine-containing products. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

Ask A Healthcare Provider Before Use If

  • You consume more than 3 alcoholic beverages a day. It may increase the risk of stomach bleeding
  • You have heart disease
  • You have trouble urinating due to an enlarged prostate gland
  • You have had serious side effects from any pain reliever or fever reducer
  • You are pregnant or breastfeeding. It may cause problems in an unborn child if taken during the third trimester of pregnancy

Don’t Miss: Can Bacterial Sinus Infection Treated Without Antibiotics

Advil Sinus Congestion & Pain Warnings/precautions:

Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or pain/nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

Advil Sinus Congestion &  Pain Relief, Pain &  Fever Reducer ...

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Also Check: What Will A Doctor Prescribe For A Sinus Infection

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

What Should I Tell My Health Care Provider Before I Take This Medicine

They need to know if you have any of the following conditions:

  • bleeding problems
  • stomach ulcer or other problems
  • taken an MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days
  • thyroid disease
  • an unusual or allergic reaction to ibuprofen, pseudoephedrine, other fever reducers or pain relievers, other medicines, foods, dyes, or preservatives
  • pregnant or trying to get pregnant
  • breast-feeding

Read Also: Best Otc For Sinus And Chest Congestion

Does Ibuprofen Reduce Fever

The active ingredient in Advil is ibuprofen, an NSAID that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter medicines. Ibuprofen is classed as non-steroidal anti-inflammatory drug .

Body chemicals called prostaglandins produce pain and fever. Advil is an ibuprofen-based pain reliever brand that blocks the body’s production of these prostaglandins, therefore reducing pain and fever.

NSAIDs like ibuprofen are commonly used to manage mild to moderate pain , inflammation and fever in both adults and children.

What Warnings Should I Take Note Of

ADVIL COLD & SINUS Commercial

When consuming Advil Cold and Sinus, ensure that you are not consuming any acetylsalicylic acid or other products containing ibuprofen, decongestants or antihistamines as well. This drug is not recommended for individuals allergic to ASA, salicylates or anti-inflammatory drugs, or any of the listed ingredients. Check with your doctor on the suitability of these pills for you, especially if you are suffering from a chronic disease.

Do not consume this product if you:

  • Have consumed or are drinking alcoholic beverages.
  • Are taking any other drugs.
  • Are taking any other herbal supplements.
  • Will be working with heavy machinery or will be driving.
  • Have a severe gastric disorder.
  • Have other chronic condition.

Read Also: Medicine For Children’s Sinus Infection

Pharmacist Tips For Ibuprofen/pseudoephedrine

Some people have a hard time sleeping after taking ibuprofen/pseudoephedrine because pseudoephedrine can cause insomnia. If you have a hard time falling asleep after taking this medication, take it earlier in the day and not too close to bedtime.

Stop using ibuprofen/pseudoephedrine and contact your provider if you have a fever that lasts more than 3 days, nasal congestion that lasts for more than 7 days, or if there is redness or swelling in a painful area. These might be signs of a serious infection or medical condition.

If you get nervous, dizzy, or can’t sleep, or if any new symptoms appear or your symptoms get worse, stop taking ibuprofen/pseudoephedrine. Contact your provider right away because these might be signs of a more serious medical condition.

Don’t start any new medications while taking ibuprofen/pseudoephedrine, especially other NSAIDs or decongestants, without talking to your provider or pharmacist first. Doing so can raise your risk of severe side effects, including stomach bleed, heart attack, stroke, or even death. Tell your provider or pharmacist about all the medications you’re taking to make sure ibuprofen/pseudoephedrine is safe for you.

Don’t take ibuprofen/pseudoephedrine if you’re taking or have taken an MAOI, such as selegiline or phenelzine , within the past 2 weeks. This combination can cause dangerous changes to your blood pressure. If you have taken an MAOI in the past 2 weeks, contact your provider for other options to treat your symptoms.

How Is This Medicine Best Taken

Use this medicine as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.

What do I do if I miss a dose?

  • If you take this medicine on a regular basis, take a missed dose as soon as you think about it.
  • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
  • Do not take 2 doses at the same time or extra doses.
  • Many times this medicine is taken on an as needed basis. Do not take more often than told by the doctor.

You May Like: Over The Counter Advil Cold And Sinus

What Are The Dosages Of Ibuprofen/pseudoephedrine

Dosages of Ibuprofen/Pseudoephedrine:

Dosage Considerations Should be Given as Follows:

Cold Symptoms

  • Adults and children over 12 years: 1 caplet/capsule orally every 4-6 hours as needed may increase to 2 caplets/capsules every 4-6 hours if necessary while symptoms persist
  • Not to exceed 6 doses/24 hours
  • Children under 12 years: Safety and efficacy not established
  • Administration
  • Take with food or milk if stomach upset occurs

Other Uses For This Medicine

Advil® Cold &  Sinus Reviews 2020

This medication is also sometimes used to prevent ear pain and blockage caused by pressure changes during air travel or underwater diving. Talk to your doctor or pharmacist for more information.

This medication is sometimes prescribed for other uses ask your doctor or pharmacist for more information.

Recommended Reading: Sinus Headache How To Get Rid Of

Typical Dosing For Ibuprofen/pseudoephedrine

Each caplet contains 200 mg of ibuprofen and 30 mg pseudoephedrine.

  • Adults and children age 12 years and up: The typical dose is 1 caplet by mouth every 4 to 6 hours while you’re having symptoms. If your symptoms don’t get better with 1 caplet, you can take 2 caplets. Don’t use more than 6 caplets in 24 hours unless your provider specifically told you to do so.
  • Children age less than 12 years: Do not use.

What Are The Side Effects Of Ibuprofen/pseudoephedrine

With any medication, there are risks and benefits. Even if the medication is working, you may experience some unwanted side effects.

Contact your doctor immediately if you experience any of the following:

  • Heart attack: chest pain or tightness, pain that radiates up to your shoulder, arm, neck, or jaw
  • Stroke: chest pain, trouble breathing, weakness in one part of your body or face, slurred speech, leg swelling
  • Stomach bleeding: feeling faint, vomiting blood, bloody or dark stools, severe stomach pain or discomfort
  • Allergic reactions: hives, rash, blisters, swelling of the lips or tongue, difficulty breathing, skin reddening

The following side effects may get better over time as your body gets used to the medication. Let your doctor know immediately if you continue to experience these symptoms or if they worsen over time.

Don’t Miss: Why Do Sinus Infections Happen

Advil Cold And Sinus Reviews:

This is the only medicine I use for a cold or sinus pressure.” Mike Brenton

Advil Cold and Sinus literally saves me from huge hospital bills every year. I always take this whenever I feel like I am going to have some inflammation in my sinus. Jake

“This is literally my miracle medicine. I choose the liquid gel capsules more often solely due to the fact the effects of it seem to take place quicker than the caplets, but really they’re both great! I get the worst sinus headaches that can last many days. Regular ibuprofen will not give me any relief what so ever. I was recommended Advil Cold and Sinus by a friend of mine who was a doctor. Just one pill of this takes all the pain away!!So worth it guys!!” Samantha

See what others are saying about Advil.

Popular Articles
Related news